MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Unspecified Infection (1930); Tissue Breakdown (2681)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The parents brought the child to the hospital due to recurrent infections and lack of response to sounds for 1 year.During otoscopic examination, the electrode lead was visible through the ear canal.Bland sac closure was performed during the initial surgery.Clinic is planning to do explantation and reimplantation with a new device in the opposite side.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The parents brought the child to the hospital due to recurrent infections and lack of response to sounds for 1 year.During otoscopic examination, the electrode lead was visible through the ear canal.
 
Additional Manufacturer Narrative
Additional information: according to information received, the electrode lead was exposed in the middle ear after blind sac dehiscence due to the repeated device unrelated infections.The reported lack of hearing may have been multifactorial, including impedance fluctuations due to changes in the perilyphatic fluid due to the reported infections.In situ measurements show two channels involved in a short circuit due to undetermined reasons.Apart from this, the device works within specifications.A device explantation is planned but has not been conducted yet.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43- 57788-5626
MDR Report Key24441489
Report Number9710014-2026-00190
Device Sequence Number10220655
Product Code MCM
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/16/2019
Device Model NumberSONATA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date06/17/2026
Date Device Manufactured03/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexFemale